MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR373715
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, the patient underwent emergent open treatment of a type a aortic dissection using antegrade release of a gore® tag® conformable thoracic stent graft with active control system (ctag a/c).Via a median sternotomy (frozen elephant trunk technique).Due to the open nature of the procedure, a guidewire and sheath were not used during ctag a/c placement.It was reported that the ctag a/c device deployed to 50% with no reported issues, but would not deploy further.The back-up hatch was utilized, but deployment was not possible.The device and delivery catheter were removed manually due to the open nature of the procedure.A new device was used to successfully complete the procedure.The initial ctag a/c device was discarded at the facility.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
A.4.Patient weight: asked but unavailable.D.10.Concomitant medical products and therapy dates: asked but unavailable.H.6.Type of investigation: code b15 - the device was discarded at the facility.An analysis of relevant data will be performed in view of supporting the identification of possible causes of the event.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation findings for analysis of information provided by user/third party: code c19 - the evaluation showed the following: no device evaluation could be performed as the device was not returned.Per the manufacturing product history record review, the device met all pre-release specifications.No images were provided for an imaging evaluation.The complaint reported that deployment could not continue past 50%, even with use of the backup hatch.Based on the event description and available information, no root cause could be determined for the reported incomplete secondary deployment.The off-label nature of this case may have contributed to the reported event.H.6.Investigation conclusions: code d1103 added.H.6.Investigation conclusions: code d12 added.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, deployment difficulties/failures.Furthermore, the ifu states that the gore® tag® conformable thoracic stent graft is intended for endovascular repair of all lesions of the descending thoracic aorta, including isolated lesions and type b dissections in patients who have appropriate anatomy.H.6.Investigation findings for analysis of production records: code c21 updated to code c19.H.6.Investigation findings for analysis of information provided by user/third party: code c21 updated to code c19.H.6.Investigation conclusions: code d16 updated to code d15.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16777251
Report Number2017233-2023-03874
Device Sequence Number20549872
Product Code MIH
UDI-Device Identifier00733132646814
UDI-Public00733132646814
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model NumberTGMR373715
Device Catalogue NumberTGMR373715
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale